Font Size
A
A
A

Allergic Skin Reactions


Picture of hives from an allergic skin reaction

An allergic reaction to medicine can cause hives. They appear as raised, red, itchy bumps (wheals) of different shapes and sizes, with defined red margins and pale centers. Hives may appear and then disappear at random and seem to move from place to place on the skin.

Picture of areas affected by an allergic skin reaction to medicine

An allergic reaction to medicine can also cause a rash that looks like measles. See the picture above for the areas most commonly affected by the rash.

ByHealthwise Staff
Primary Medical ReviewerAdam Husney, MD - Family Medicine
Specialist Medical ReviewerRohit K Katial, MD - Allergy and Immunology
Last RevisedJune 30, 2011

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.





Medical Dictionary